Alert archive / Arizona / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 50, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 2, 2019, 2:22 PM MST for Cochise County, Arizona. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2019, 2:22 PM MST (21:22 UTC)
- Expired
- Aug 2, 2019, 3:00 PM MST
- In force
- 38 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 53 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1434 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1998 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
949
WUUS55 KTWC 022122
SVRTWC
AZC003-022200-
/O.NEW.KTWC.SV.W.0050.190802T2122Z-190802T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tucson AZ
222 PM MST Fri Aug 2 2019
The National Weather Service in Tucson has issued a
* Severe Thunderstorm Warning for...
West central Cochise County in southeastern Arizona...
* Until 300 PM MST.
* At 222 PM MST, a severe thunderstorm was located 9 miles east of
St. David, or 14 miles southeast of Benson, and is nearly
stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly remote areas of
west central Cochise County.
This includes Route 80 between mile markers 305 and 308.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3176 11003 3182 11021 3199 11014 3193 10994
TIME...MOT...LOC 2122Z 208DEG 4KT 3187 11008
HAIL...1.00IN
WIND...60MPH
$$
RH2 follow-up statements
824
WWUS55 KTWC 022140
SVSTWC
Severe Weather Statement
National Weather Service Tucson AZ
240 PM MST Fri Aug 2 2019
AZC003-022200-
/O.CON.KTWC.SV.W.0050.000000T0000Z-190802T2200Z/
Cochise-
240 PM MST Fri Aug 2 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MST
FOR WEST CENTRAL COCHISE COUNTY...
At 239 PM MST, a severe thunderstorm was located 9 miles east of St.
David, or 14 miles east of Benson, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly remote areas of west
central Cochise County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3180 11001 3186 11019 3199 11014 3193 10994
TIME...MOT...LOC 2139Z 208DEG 4KT 3189 11007
HAIL...1.00IN
WIND...60MPH
$$
RH289
WWUS55 KTWC 022152
SVSTWC
Severe Weather Statement
National Weather Service Tucson AZ
252 PM MST Fri Aug 2 2019
AZC003-022202-
/O.EXP.KTWC.SV.W.0050.000000T0000Z-190802T2200Z/
Cochise-
252 PM MST Fri Aug 2 2019
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL COCHISE COUNTY
WILL EXPIRE AT 300 PM MST...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 3180 11001 3186 11019 3199 11014 3193 10994
TIME...MOT...LOC 2152Z 208DEG 4KT 3190 11006
$$
RHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 1:06 PM MST, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 2, 1:06 PM MST, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 106 PM MST Fri Aug 2 2019 .SYNOPSIS... Isolated thunderstorms have started to develop this afternoon along the higher terrain. The bulk of the convective activity should remain to the south and east of Tucson, but cannot rule out activity in and around the Tucson Metro at some point today. The main threats will be localized intense rainfall, as the atmosphere is quite moist. The threat of afternoon/evening isolated thunderstorms will remain through the weekend into early next week. In addition to convection, unseasonably hot temperatures and increased humidity will make for an uncomfortable few days. && .DISCUSSION... Cloud cover is increasing across SE Arizona, with the onset of daily monsoonal convection. Hi-res model guidance from earlier this morning did a pretty good job with both the timing and coverage of the current storms. Daytime heating coupled with CAPE values well in the 1500-2000 j/kg range will keep things interesting for the rest of today. The expectation is that thunderstorms will continue to develop through the early evening hours before dying off around sunset. A few of them may be severe in nature, with the main threats being periods of intense rainfall and localized flash flooding. Another important item of note for this forecast period is the unseasonably hot daily max temps expected through early next week. With school starting across much of the area on Monday, this means impacts may be widespread. Heat Impact Levels will remain solidly within the moderate range through early next week, with Monday being the hottest day. MJS && .AVIATION...Valid through 04/00Z. Scattered SHRA/TSRA this afternoon with SCT-BKN clouds 8-12k ft, diminishing this evening. Light surface winds less than 12 kts will favor a westerly direction this afternoon, becoming variable tonight. Gusty and erratic winds near any TSRA with local MVFR CIGS and VSBYS. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...The daily cycle of afternoon/evening showers and thunderstorms will continue through the forecast period. Minimum RH values remain above 20-25 percent, and overnight recoveries will be very good. Even with the abundant moisture, temperatures warm several degrees above normal this weekend into early next week. Aside from gusty erratic winds from thunderstorm outflows, wind trends stay light and terrain driven. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Aug 2, 1:01 PM MST, 1 hour 21 minutes before
Special Weather Statement National Weather Service Tucson AZ 101 PM MST Fri Aug 2 2019 AZZ507-513-022030- Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon- 101 PM MST Fri Aug 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COCHISE COUNTY UNTIL 130 PM MST... At 100 PM MST, the public reported a strong thunderstorm over Fort Huachuca, or over Sierra Vista, moving north at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Sierra Vista, Whetstone, Huachuca City, Fort Huachuca and Charleston. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3147 11026 3153 11046 3176 11042 3168 11014 TIME...MOT...LOC 2000Z 199DEG 7KT 3157 11034 RH
Special weather statement, Aug 2, 1:21 PM MST, 1 hour 1 minute before
Special Weather Statement National Weather Service Tucson AZ 121 PM MST Fri Aug 2 2019 AZZ507-514-022045- Santa Catalina and Rincon Mountains including Mount Lemmon/Summerhaven-Upper San Pedro River Valley including Sierra Vista/Benson- 121 PM MST Fri Aug 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA AND NORTHWESTERN COCHISE COUNTIES UNTIL 145 PM MST... At 120 PM MST, Doppler radar was tracking a strong thunderstorm 16 miles north of Benson, moving northeast at 5 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Cascabel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3207 11033 3217 11051 3237 11042 3222 11015 TIME...MOT...LOC 2020Z 213DEG 4KT 3219 11038 RH
Special weather statement, Aug 2, 1:25 PM MST, 57 minutes before
Special Weather Statement National Weather Service Tucson AZ 125 PM MST Fri Aug 2 2019 AZZ507-513-022100- Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon- 125 PM MST Fri Aug 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COCHISE COUNTY UNTIL 200 PM MST... At 124 PM MST, Doppler radar was tracking a strong thunderstorm near Whetstone, or 13 miles south of Benson, moving northeast at 5 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Benson, Whetstone, St. David and Kartchner Caverns State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3168 11028 3176 11045 3195 11039 3183 11011 TIME...MOT...LOC 2024Z 213DEG 5KT 3178 11034 RH
Special weather statement, Aug 2, 1:47 PM MST, 35 minutes before
Special Weather Statement National Weather Service Tucson AZ 147 PM MST Fri Aug 2 2019 AZZ507-022115- Upper San Pedro River Valley including Sierra Vista/Benson- 147 PM MST Fri Aug 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COCHISE COUNTY UNTIL 215 PM MST... At 147 PM MST, Doppler radar was tracking a strong thunderstorm 11 miles north of Benson, moving northeast at 5 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Cascabel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3200 11029 3208 11045 3230 11040 3220 11015 TIME...MOT...LOC 2047Z 208DEG 4KT 3212 11032 RH
Special weather statement, Aug 2, 2:15 PM MST, 7 minutes before
Special Weather Statement National Weather Service Tucson AZ 215 PM MST Fri Aug 2 2019 AZZ507-508-513-022145- Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Eastern Cochise County Below 5000 Feet including Douglas/Willcox- 215 PM MST Fri Aug 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COCHISE COUNTY UNTIL 245 PM MST... At 215 PM MST, Doppler radar was tracking a strong thunderstorm 9 miles east of St. David, or 14 miles southeast of Benson. This storm was nearly stationary. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... St. David. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3176 11002 3182 11023 3206 11015 3196 10991 TIME...MOT...LOC 2115Z 208DEG 4KT 3186 11008 RH
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:18 PM MST | Special Weather Statement | TWC | 27 min | |
| Aug 1, 7:37 PM MST | Special Weather Statement | TWC | 23 min | |
| Aug 1, 7:53 PM MST | Severe Thunderstorm Warning | TWC | Pima | 35 min |
| Aug 2, 12:59 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 46 min |
| Aug 2, 1:01 PM MST | Special Weather Statement | TWC | Santa Cruz | 29 min |
| Aug 2, 1:21 PM MST | Special Weather Statement | TWC | 24 min | |
| Aug 2, 1:25 PM MST | Special Weather Statement | TWC | Cochise | 35 min |
| Aug 2, 1:47 PM MST | Special Weather Statement | TWC | 28 min | |
| Aug 2, 1:53 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 37 min |
| Aug 2, 2:15 PM MST | Special Weather Statement | TWC | Cochise | 30 min |
| Aug 2, 2:40 PM MST | Special Weather Statement | TWC | Cochise | 35 min |
| Aug 2, 4:39 PM MST | Special Weather Statement | TWC | Greenlee | 36 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.